EconPapers    
Economics at your fingertips  
 

On the approximation of solutions of the generalized Korteweg–de Vries–Burger's equation

Ohannes Karakashian and William McKinney

Mathematics and Computers in Simulation (MATCOM), 1994, vol. 37, issue 4, 405-416

Abstract: We propose numerical schemes for approximating periodic solutions of the generalized Korteweg—de Vries—Burgers equation. These schemes are based on a Galerkin-finite element formulation for the spatial discretization and use implicit Runge—Kutta (IRK) methods for time stepping. Asymptotically optimal rate of convergence estimates can be obtained in terms of the spatial and temporal discretization parameters. In particular, the temporal rates are the classical ones, i.e. no order reduction occurs. We also apply Newton's method, to solve the system of nonlinear equations. Indeed, Newton's method yields iterants that converge quadratically and preserves the optimal rates of convergence.

Date: 1994
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0378475494000271
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:37:y:1994:i:4:p:405-416

DOI: 10.1016/0378-4754(94)00027-1

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:37:y:1994:i:4:p:405-416